Modern antidepressants, which are widely used in the treatment of various emotional disorders, can cause heart rhythm. These antidepressants are selective inhibitors of serotonin reuptake (SSRIs). The data obtained as a result of the conducted research and published in the journal "British Medical Journal, eloquently testify to the fact that SSRIs cause on the electrocardiogram QT interval, which indicates the presence of arrhythmias.
In connection with this statement, which was made by the United States Agency for drug control and food products, a group of specialists from the General hospital of Massachusetts began to conduct research. They were able to analyze case histories of almost 40 thousand patients and ECG, which were made by the patients after they had taken drugs amitriptyline and citalopram. The study covers data obtained for quite a long period: from 1990 year 2011.
As it turned out, the QT interval was significantly increased in those people who took citalopram, amitriptyline and ESCITALOPRAM. Every fifth patient the QT interval was from the anomalous area. This was caused by taking more drugs. Standard antidepressants such negative effects are not allowed.
At the same time, the authors of the study emphasize that the benefits of these drugs in the treatment of depression is greater than the risk from them since the deviation of the QT interval was moderate.